MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTB71, KII 12X150MM SHLD BLD Z-THR, 6/BX; GCJ

APPLIED MEDICAL RESOURCES CTB71, KII 12X150MM SHLD BLD Z-THR, 6/BX; GCJ
Model Number CTB71
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/16/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Ra has received the incident device and the product has been assigned to engineering for evaluation.A follow-up report will be sent upon completion of the investigation.There is no report of serious injury or death associated with this event.
 
Event or Problem Description
By-pass + cholecystectomy - "nature of incident: the tip of the trocar broke during the intervention in the patient's abdomen." additional information from sales rep sent august 17, 2016: there is no information on how the fracture occurred.The surgeon noticed the fracture at the end of the procedure when he wanted to remove the trocar.The fracture was a clean break and the port was used as an ancillary port.It was a standard method of insertion knowing that this is a bladed trocar.Patient status - "patient is ok".Type of intervention - "consequences: the surgeon immediately removed the trocar and managed to recover the broken tip.".
 
Additional Manufacturer Narrative
Additional information was requested from the customer and provided.Investigation summary: the event unit was returned for evaluation.Upon inspection, engineering confirmed the cannula was fractured.The root cause of this incident is likely due to manufacturing.Engineering took dimensional measurements of the wall thickness of the cannula and found that the wall thickness did not meet specifications.Engineering believes the fracture observed could have been a result of this uneven wall thickness.Applied medical continuously seeks to improve the form, function and ease of use of its products.As part of this continuous process, applied medical is currently researching possible process enhancements intended to further minimize the potential for this type of event to occur.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when this report was submitted, then a supplemental report will be submitted to the fda.

Brand Name
CTB71, KII 12X150MM SHLD BLD Z-THR, 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key5948359
Report Number2027111-2016-00629
Device Sequence Number473152
Product Code GCJ
UDI-Device Identifier00607915125066
UDI-Public(01)00607915125066(17)190203(30)01(10)1264757
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K072674
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/03/2019
Device Model NumberCTB71
Device Catalogue Number101066301
Device Lot Number1264757
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/13/2016
Supplement Report FDA Received Date11/10/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1